MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GENESYS HTA SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL

BOSTON SCIENTIFIC CORPORATION GENESYS HTA SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 74060
Medical Device Problem Codes Device Displays Incorrect Message (2591); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: a genesys hta capital was returned in good condition with no physical damages/defects observed.The unit failed at step 3.0 of cis-genesys hta functional feature test.The screen display system error 38 was observed during the test.The hta error code dictionary indicated disposable pca defected.A disposable pca with known good condition was installed and power on the console.The console completed boot up no system error 38.The reported problem was confirmed.Review and analysis of all available information indicated that the failure was determined to be a defective disposable pca in the right enclosure assembly of the unit.It could not be determined what caused the disposable pca to become defective.Therefore the most probable root cause is cause trace to component failure.
 
Event or Problem Description
It was reported to boston scientific corporation that a genesys hta capital was used in a hysteroscopic thermal ablation (hta) procedure in the uterus performed on (b)(6), 2018.According to the complainant, during the procedure, the device was giving error 38, a power related issue.The device was unplugged and plugged back into a different source but still the error persist.The procedure was cancelled due to this event.There were no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Device problem code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Investigation results: genesys hta capital was returned in good condition with no observable physical damages/defects.During functional testing, "system error 38" was observed indicating a disposable printed circuit array (pca)defect.The disposable pca was replaced and the console was retested.The console powered on with no issues.Based on the issue identified during the functional testing, the reported problem of "system error 38" was confirmed.It could not be determined what caused the disposable pca to become defective therefore, the most probable root cause is "cause trace to component failure".A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a genesys hta capital was used in a hysteroscopic thermal ablation (hta) procedure in the uterus performed on (b)(6) 2018.According to the complainant, during the procedure, the device was giving error 38, a power related issue.The device was unplugged and plugged back into a different source but still the error persist.The procedure was cancelled due to this event.There were no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
GENESYS HTA SYSTEM
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9163002
Report Number3005099803-2019-04926
Device Sequence Number16658465
Product Code MNB
UDI-Device Identifier08714729809357
UDI-Public08714729809357
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74060
Device Catalogue Number74060
Device Lot NumberGEN1568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1